HCMC – Four high school students in the northern province of Bac Giang experienced anaphylaxis, a severe, potentially life-threatening allergic reaction, after being vaccinated against Covid-19 on the morning of November 24.
Nguyen Thi Thu Huong, deputy director of the provincial Department of Health, confirmed yesterday, November 26, that the four cases of anaphylaxis were high school students of Son Dong District.
According to the health official, the reason behind the anaphylactic reactions was the physical characteristics of those vaccinated. Two students had anaphylactic reactions at Level 3 and were immediately given first aid by the Son Dong District Medical Center. The provincial health authority also dispatched medical workers of the Bac Giang General Hospital to support them.
The two were then transferred to the Bach Mai Hospital in the capital city of Hanoi for further treatment. They are under treatment at the Intensive Care Unit and require ECMO support.
As of yesterday afternoon, the health condition of one student had improved while the other is reportedly serious, according to the Bach Mai Hospital.
As for the remaining two, their health has become stable and they are being monitored at the Son Dong Medical Center, Huong said.
Earlier on November 24, the local health authorities organized a vaccination drive offering the first dose of the Pfizer Covid vaccine to students of two high schools in Son Dong District. The four students had anaphylactic reactions of dizziness, shortness of breath, chest pain, nausea, and pale skin following the vaccination.
Regarding the vaccination rollouts in Bac Giang, the province launched a vaccination campaign for children aged 12 to under 18, with nearly 174,000 children expected to get vaccinated.